Hail, Pottawatomie
- When
- June 24, 6:53 PM CST
- Where
- Pottawatomie County, Olsburg
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.433, -96.617
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 24, 2:55 PM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT THU JUN 24 2004 .DISCUSSION... POSITIVE TILT SHORTWAVE TROUGH MOVING SOUTHEASTWARD THROUGH MIDWEST HAS ASSOCIATED SHALLOW COLD FRONT NOW MOVING THROUGH CWA. PRECIP/SHOWERS HAVE BEEN BEHIND COLD FRONT OVER NEBRASKA WITH IS TYPICAL WITH POSITIVE TILT TROUGHS. NARROW BAND OF INSTABILITY AHEAD OF FRONT AND SHOWERS/THUNDERSTORMS HAVE BEEN ATTEMPTING TO DEVELOP WITH LITTLE SUCCESS SO FAR. AS COLD FRONT CONTINUES TO SURGE SOUTHWARD..BEST CHANCE FOR PRECIP TONIGHT WITH BE ELEVATED NORTH OF FRONT...AND THEN LIKELY ONLY IN THE CHANCE CATEGORY. PRECIP CHANCES WILL DECREASE AFTER MIDNIGHT AS UPPER SUPPORT COMPLETELY EXITS AREA AND FRONT WELL INTO OKLAHOMA. SHOULD STAY DRY AFTER THAT UNTIL LATE SATURDAY INTO SUNDAY WHEN NEXT WAVE CROSSES CENTRAL PLAINS IN NWLY FLOW. BOTH GFS AND ETA AMAZINGLY CONSISTENT WITH BRINGING SURFACE INVERTED TROUGH SLOWLY THROUGH SATURDAY NIGHT INTO SUNDAY NIGHT WITH HEAVIEST PRECIP ONCE AGAIN BEHIND TROUGH. AFTER THAT...DIFFICULT TO GET TOO EXCITED ABOUT PRECIP CHANCES AS CENTRAL PLAINS IN...OR JUST EAST OF UPPER RIDGE AXIS. 12Z GFS ATTEMPTS TO BRING A VERY WEAK SHORTWAVE ACROSS RIDGE AXIS IN WEAK FLOW...WEDNESDAY NIGHT AND TUESDAY...SO HAVE ADDED SLIGHT CHANCE THAT TIME FRAME. TEMPS BEHIND TODAYS FRONT QUITE COOL FOR TIME OF YEAR AND BUT SHOULD NOT BREAK ANY RECORDS FOR THE 25TH. TEMPS SHOULD CONTINUE BELOW NORMAL THROUGH MONDAY WITH CLOUDS AND PRECIP CHANCES...THEN START WARMING AGAIN MID WEEK AS UPPER RIDGE BUILDS. && .TOP...WATCHES/WARNINGS/ADVISORIES...NONE. && 60
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 425 PM CDT THU JUN 24 2004 KSZ008>012-020>024-026-034>040-054>056-058-059-251000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 425 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING INTO TONIGHT. A SLIGHT CHANCE CHANCE FOR LARGE HAIL EXISTS WITH ANY STRONG STORMS THAT DEVELOP...BUT THE SEVERE WEATHER SHOULD BE ISOLATED AT BEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE FOR THUNDERSTORMS WILL RETURN TO ALL THE AREA FROM SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) 38
The Topeka radar (KTWX), 59 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404902, 5404903, 5404904, 5404905.